Alert archive / Indiana / Winter Storm Warnings in 2007

Winter Storm Warning 6, NWS Northern Indiana

December 31, 20074 counties in Michigan; 5 counties in Ohio; 16 counties in Indiana

NWS Northern Indiana issued this winter storm warning at Dec 31, 2007, 4:22 PM EST for 4 counties in Michigan; 5 counties in Ohio; 16 counties in Indiana. It took effect at Dec 31, 2007, 5:00 PM EST. It was in force for 26 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 31, 2007, 4:22 PM EST (21:22 UTC)
In effect from
Dec 31, 2007, 5:00 PM EST
Expired
Jan 1, 2008, 7:00 PM EST
In force
26 hr
Issued by
NWS Northern Indiana
All 25 counties

Allen County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 20 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 8:30 PM ESTSNOW 1Rochester, IN1 INCH OF NEW SNOWFALL OVER THE PAST 2 HOURS
Dec 31, 9:50 PM ESTSNOW 2Goshen, IN
Dec 31, 10:00 PM ESTSNOW 1.1Bronson, MI
Dec 31, 10:35 PM ESTSNOW 2.5Rochester, IN1.5 ADDITIONAL SNOWFALL IN PAST 2 HOURS
Dec 31, 10:58 PM ESTSNOW 55 Wnw Goshen, IN5 INCHES TOTAL WITH 2 INCHES IN THE LAST HOUR.
Dec 31, 11:08 PM ESTSNOW 3.6Bronson, MI2.5 INCHES OVER PAST HOUR. 3.6 INCHES STORM TOTAL SO FAR.
Dec 31, 11:36 PM ESTSNOW 2Akron, IN1.5 INCHES OF NEW SNOWFALL OVER PAST 2 HOURS
Dec 31, 11:47 PM ESTSNOW 63 N Knox, IN
Jan 1, 12:32 AM ESTSNOW 3.3Fulton, IN0.8 INCHES OVER PAST 2 HOURS. 3.3 INCH STORM TOTAL SO FAR.
Jan 1, 12:47 AM ESTSNOW 55 N Coldwater, MI
Jan 1, 1:00 AM ESTSNOW 5.1Bronson, MI1.5 INCHES OVER PAST 2 HOURS. 5.1 STORM TOTAL SO FAR.
Jan 1, 1:47 AM ESTSNOW 81 E Elkhart, IN
Jan 1, 1:48 AM ESTSNOW 4.5Lagrange, IN
Jan 1, 2:01 AM ESTSNOW 4Rochester, IN0.70 OVER THE PAST 1.5 HOURS
Jan 1, 2:15 AM ESTHEAVY SNOW 5.5Lagrange, IN
Jan 1, 3:29 AM ESTHEAVY SNOW 6.8Lagrange, IN
Jan 1, 3:47 AM ESTHEAVY SNOW 7Coldwater, MI
Jan 1, 3:53 AM ESTSNOW 3Akron, IN1.0 INCH OF NEW SNOWFALL IN THE LAST 3 HOURS
Jan 1, 4:15 AM ESTHEAVY SNOW 6.4Simonton Lake, IN
Jan 1, 5:05 AM ESTHEAVY SNOW 11Bronson, MI5.4 INCHES IN THE LAST 4 HOURS
Jan 1, 6:00 AM ESTHEAVY SNOW 9Litchfield, MI9 INCHES OF SNOW IN LAST 10 HOURS
Jan 1, 6:15 AM ESTSNOW 1Fort Wayne, INTOTAL SNOW ACCUMULATION NEAR 1 AT DUPONT RD
Jan 1, 6:30 AM ESTSNOW 5.54 N Angola, IN
Jan 1, 7:00 AM ESTSNOW 2Logansport, INCOCORAHS REPORT
Jan 1, 7:00 AM ESTSNOW 3Columbia City, INCOCORAHS REPORT
Jan 1, 7:00 AM ESTSNOW 3.4Kendallville, INCOCORAHS REPORT
Jan 1, 7:00 AM ESTSNOW 4.36 Sw Angola, IN
Jan 1, 7:00 AM ESTHEAVY SNOW 6.84 Sw Knox, INCOCORAHS REPORT
Jan 1, 7:00 AM ESTHEAVY SNOW 83 Sse Walkerton, INCOCORAHS REPORT
Jan 1, 7:00 AM ESTHEAVY SNOW 107 Nnw Shipshewana, MICOCORAHS REPORT
Jan 1, 7:00 AM ESTHEAVY SNOW 10.5Wakarusa, IN7AM COCORAHS REPORT
Jan 1, 7:08 AM ESTSNOW 3.7Kendallville, IN
Jan 1, 7:10 AM ESTHEAVY SNOW 12Mottville, MI
Jan 1, 7:11 AM ESTHEAVY SNOW 9Litchfield, MI
Jan 1, 7:34 AM ESTHEAVY SNOW 12Constantine, MI
Jan 1, 7:50 AM ESTHEAVY SNOW 13Goshen, IN
Jan 1, 8:00 AM ESTHEAVY SNOW 8Plymouth, INCOCORAHS REPORT
Jan 1, 8:13 AM ESTHEAVY SNOW 8.7Simonton Lake, INSTILL SNOWING HEAVILY
Jan 1, 9:08 AM ESTHEAVY SNOW 7.8Millersburg, IN
Jan 1, 9:27 AM ESTSNOW 5.5Rochester, IN0.8 INCHES OF SNOW IN THE LAST 3 HOURS...STORM TOTAL ACCUMULATION UP TO 5.5 INCHES
Jan 1, 9:30 AM ESTHEAVY SNOW 13Elkhart, IN
Jan 1, 9:35 AM ESTSNOW 4.5South Whitley, INOBSERVED TOTAL STORM SNOWFALL 4.5 INCHES
Jan 1, 11:29 AM ESTHEAVY SNOW 6.1Rochester, IN0.6 INCHES IN THE LAST 2 HOURS WHICH BRINGS THE TOTAL SNOW ACCUMULATION TO 6.1 INCHES
Jan 1, 11:30 AM ESTHEAVY SNOW 12Three Rivers, MI
Jan 1, 11:35 AM ESTHEAVY SNOW 7Coldwater, MISTILL SNOWING LIGHTLY WITH CONSIDERABLE BLOWING AND DRIFTING
Jan 1, 11:53 AM ESTHEAVY SNOW 8.5Cassopolis, MI
Jan 1, 12:00 PM ESTHEAVY SNOW 13Bronson, MI2.5 INCHES OF SNOW IN PAST 2 HOURS...BRINGS STORM TOTAL TO 13.0 INCHES
Jan 1, 1:10 PM ESTHEAVY SNOW 13.9Bronson, MI0.9 INCHES OF SNOW IN THE PAST HOUR...THIS BRINGS THE STORM TOTAL SNOW ACCUMULATION TO 13.9 INCHES
Jan 1, 1:30 PM ESTHEAVY SNOW 9Moscow, MI
Jan 1, 2:18 PM ESTHEAVY SNOW 6.4Rochester, IN
Jan 1, 3:51 PM ESTHEAVY SNOW 14Dunlap, IN
Jan 1, 4:23 PM ESTHEAVY SNOW 9.3Moscow, MI9.3 INCHES IS STORM TOTAL SO FAR
Jan 1, 5:19 PM ESTHEAVY SNOW 15.2Bronson, MI1.3 INCHES OVER THE PAST 4 HOURS. STORM TOTAL 15.2 INCHES.
Jan 1, 6:00 PM ESTSNOW 6Kewanna, IN
Jan 1, 6:00 PM ESTHEAVY SNOW 8Rochester, IN
Jan 1, 6:00 PM ESTHEAVY SNOW 8.8Millersburg, IN1.0 SINCE 9AM. 8.8 INCH STORM TOTAL SO FAR.
Jan 1, 6:00 PM ESTSNOW 10.5Simonton Lake, IN
Jan 1, 6:29 PM ESTSNOW 6.5South Whitley, IN2.0 SINCE 930AM. 6.5 INCHES STORM TOTAL SO FAR.
Jan 1, 6:37 PM ESTHEAVY SNOW 16Dunlap, IN
Jan 1, 7:00 PM ESTHEAVY SNOW 19.5Elkhart, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIWX 312122
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EST MON DEC 31 2007

...MAJOR WINTER STORM EXPECTED TONIGHT AND TUESDAY...

.A RAPIDLY DEEPENING WINTER STORM SYSTEM LIFTING OUT OF MISSOURI THIS
AFTERNOON WILL SHIFT NORTHEAST ACROSS NORTHERN INDIANA TONIGHT AND
INTO NORTHWEST OHIO TUESDAY MORNING. SNOW WILL SPREAD EAST ACROSS
THE REGION LATE THIS AFTERNOON AND EVENING. AS THE SYSTEM MOVES
EAST OF THE AREA TUESDAY MORNING THE SNOWFALL WILL TAPER OFF TO
SNOW SHOWERS AS ARCTIC AIR OVERSPREADS THE REGION. INCREASING
WINDS BEHIND THIS STORM WILL CREATE WIDESPREAD BLOWING AND
DRIFTING SNOW TUESDAY.

INZ026-027-032>034-OHZ016-024-025-010530-
/O.CAN.KIWX.SN.Y.0006.071231T2200Z-080101T1200Z/
/O.NEW.KIWX.WW.Y.0006.071231T2200Z-080101T1700Z/
WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
422 PM EST MON DEC 31 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST TUESDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST
TUESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW...POSSIBLY MIXED WITH RAIN FOR A TIME EARLY...WILL DEVELOP
ACROSS THE AREA QUICKLY THIS EVENING AND CONTINUE OVERNIGHT.
SNOWFALL AMOUNTS OF 2 TO 4 INCHES IS EXPECTED.

STRONG WINDS WILL DEVELOP AFTER MIDNIGHT AND CONTINUE ON TUESDAY
WITH BLOWING AND DRIFTING SNOW POSSIBLE LATER TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ003-006>009-012>018-020-022>025-MIZ079>081-OHZ001-002-004-005-
015-010530-
/O.UPG.KIWX.WS.A.0008.071231T2200Z-080101T1200Z/
/O.NEW.KIWX.WS.W.0006.071231T2200Z-080101T1700Z/
LA PORTE-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...LAGRANGE...
TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...
KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP
422 PM EST MON DEC 31 2007 /322 PM CST MON DEC 31 2007/

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST /11 AM CST/
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST /11 AM
CST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP QUICKLY ACROSS THE AREA THIS EVENING...AND
BECOME HEAVY AT TIMES BY MID EVENING AND CONTINUE INTO TUESDAY
MORNING BEFORE DIMINISHING IN INTENSITY. SNOWFALL AMOUNTS OF 8 TO
12 INCHES ARE EXPECTED ALONG AND NORTH OF KNOX...WARSAW...AUBURN
LINE. SNOWFALL AMOUNTS WILL DROP QUICKLY SOUTH OF THIS LINE WITH
GENERALLY 3 TO 6 INCHES EXPECTED.

STRONG WINDS DEVELOPING ON THE BACKSIDE OF THIS SYSTEM AFTER
MIDNIGHT WILL LEAD TO WIDESPREAD BLOWING AND DRIFTING SNOW WHICH
WILL CONTINUE THROUGH MUCH OF TUESDAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ004-005-MIZ077-078-010530-
/O.UPG.KIWX.WS.A.0008.071231T2200Z-080101T1200Z/
/O.NEW.KIWX.WS.W.0006.071231T2200Z-080102T0000Z/
ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
422 PM EST MON DEC 31 2007

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP QUICKLY ACROSS THE AREA LATE THIS
AFTERNOON...AND BECOME HEAVY AT TIMES BY EARLY EVENING AND
CONTINUE INTO TUESDAY MORNING BEFORE DIMINISHING IN INTENSITY.
SNOWFALL AMOUNTS OF 10 TO 12 INCHES ARE EXPECTED THROUGH TUESDAY
AFTERNOON WITH ADDITIONAL HEAVY LAKE EFFECT SNOW ACCUMULATIONS
LIKELY TUESDAY NIGHT AND WEDNESDAY MORNING.

STRONG WINDS DEVELOPING ON THE BACKSIDE OF THIS SYSTEM AFTER
MIDNIGHT WILL LEAD TO WIDESPREAD BLOWING AND DRIFTING SNOW WHICH
WILL CONTINUE THROUGH MUCH OF TUESDAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 3:59 PM EST, 23 minutes earlier.

Area forecast discussion, Dec 31, 3:59 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EST MON DEC 31 2007

...SIGNIFICANT WINTER STORM BEGINNING EARLY TONIGHT...

.SHORT TERM...
DIFFICULT FCST THIS PD W/VARIED HANDLING OF VRY INTENSE LEAD SW
EJECTING OUT OF MO AND PHASING W/UPSTREAM FOLLOWING ARCTIC STREAM SW
DROPPING QUICKLY SEWD ACRS ND THIS AFTN.

18Z VAPOR/IR SHOWS MATURING BAROCLINIC LEAF ACRS THE MID MISSISSIPPI
VALLEY W/RECENT NOTED EXPANSION IN RADAR RETURNS COMMENSURATE
W/RAMPING LL MSTR FLUX AHEAD OF RAPIDLY DEEPENING MID LVL CYCLONE
AND CERTAINLY DENOTED W/NR 6MB PRES FALLS OVR SRN IL INDICATING
BOMBING SFC CYCLONE AND BORNE OUT W/19Z WNCI2 PROFILER. SVRL LOCATIONS ACRS
NE MO/SW IA/WRN IL REPORTING HEAVY SNOW THIS HOUR AND EXPECT THIS TO
EXPAND ENE INTO FAR WRN CWA BY SUNSET. PRIMARY DILEMMA CONTS TO BE
PRECISE SFC LOW TRACK AND CORRESPONDING WIDENING HEAVY SNOW PLUME
W/TIME. GOOD START W/PRIOR SHIFT ALTHOUGH SOME TWEAKS UPWARD NORTH
AND EAST OF A LAPORTE...WARSAW...HILLSDALE LINE MAINLY DUE TO WRAP
AROUND POTENTIAL TUESDAY. FAR SOUTH W/EXISTING ADVISORY IN PLACE
CLOSE ALTHOUGH WAA SURGE THIS AFTN WILL PROMOTE A PD OF MIXED
RAIN/SNOW OR ALL RAIN THIS EVENING BFR DIABATIC EFFECTS CHG THINGS
OVER TO ALL SNOW. PRIOR HEADLINE BREAKOUT GOOD BUT WILL EXTEND
WARNING AREA IN TIME THROUGH 17Z AS A START TO ACCOUNT FOR STG
ISOLLABARIC SURGE LT TONIGHT/TUES AS RAPIDLY DEEPENING SFC CYCLONE
PULLS EWD AND STG ACRTIC HIGH BUILDS THROUGH THE PLAINS.

TOTAL SNOW AMOUNTS MORE TROUBLING. TRACK OF CLOSING LOW-MID LVL
CYCLONE VRY FVRBL FOR HEAVIEST SNOW ACRS NRN IN/SRN MI COINCIDENT
W/STRONGEST SATURATED ASCENT WITHIN NW PERIPHERY OF MID LVL CYCLONE
AND FURTHER AUGMENTED BY DRAMATIC MID LVL LAPSE RATE PLUME OWING TO
SIG CONVECTIVE POTENTIAL. MODIFIED GARCIA USING 285-290K SFC WOULD
INDICATE A GENERAL 6-9 INCH POTENTIAL ACCUMULATION TONIGHT AND
ANOTHER GENERAL 1-2 W/ARCTIC STREAM SW TROUGH DROPPING THROUGH
TOMORROW. HWVR STILL CONCERNED W/OVERALL LACK OF MSTR RTN PER 12Z
RAOBS ACRS THE SRN US AND HAVE THUS SCALED BACK CONSIDERABLY FM
ACTUAL 12Z GUIDANCE AMOUNTS. INCREASING SFC GRADIENT ALG BACKSIDE OF
SYS LT TONIGHT AND TUESDAY WILL PROMOTE WIDESPREAD BLOWING/DRIFTING
SNOW W/WHITEOUT CONDS LIKELY WHERE 8-12 INCH ACCUMULATIONS LAYOUT.
THIS COMBINED W/CONTD FALLING SNOW...ALBEIT LIGHTER...DOES MAKE A
COMPELLING CASE FOR PSBL BLIZZARD WARNING THEN ALTHOUGH ULTIMATE
DEPTH OF SFC CYCLONE DVLPMNT...LK ENHANCED SNOW POTENTIAL W/ARCTIC
WAVE...AND DEGREE OF GRADIENT FLW STILL TOO UNCERTAIN TO TAKE THAT
STEP THIS EARLY AND SOMETHING FOR MIDSHIFT TO CONTEMPLATE. SUFFICE
IT TO SAY...BITTER COLD TEMPS TUESDAY W/TEMPS FALLING INTO THE TEENS
AND HOWLING W/NW WINDS.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY...AT THE BEGINNING OF THIS PERIOD ON
TUESDAY EVENING...THE EVENT SHOULD HAVE TRANSITIONED TO MAINLY LAKE
EFFECT SNOW. FROM TUESDAY EVENING...IT LOOKS LIKE THE LAKE EFFECT
SNOW PERIOD WILL EXTEND TO ABOUT LATE WEDNESDAY WHEN LOW LEVEL WINDS
DIMINISH AND BACK...AND INVERSION HEIGHTS FALL. UNTIL THEN...IT
APPEARS AS THAT SIGNIFICANT LAKE EFFECT SNOW WILL FALL OVER BERRIEN
AND CASS COUNTIES IN MICHIGAN AND CASS AND ST. JOSEPH IN INDIANA.
PRECONDITIONING OF THE LOW LEVELS SHOULD BE SUFFICIENT AS WINDS VEER
MORE TO THE NORTH EARLY IN THIS PERIOD BEHIND A POST FRONTAL TROF.
DELTA T VALUES OF 15 TO 20 SUPPORT HEAVY SNOW WITH INVERSION HEIGHTS
ABOVE 7500 FEET THROUGH WEDNESDAY 18Z. BELIEVE ADDITIONAL SNOW WILL
BE FROM 6 TO 10 INCHES FROM BERRIEN COUNTY INTO NORTHERN ST JOSEPH
INDIANA AND WESTERN CASS MICHIGAN. AMOUNTS WILL BE PROGRESSIVELY
LESS FARTHER INLAND. WINDS SHOULD BE SUFFICIENT FOR BLOWING AND
DRIFTING SNOW IN THE SNOW BANDS THROUGH MUCH OF TUESDAY NIGHT...SO
LAKE EFFECT SNOW SHOULD DIMINISH BY LATE WEDNESDAY AFTERNOON AND
THEN END OVERNIGHT WEDNESDAY NIGHT AS INVERSION HEIGHTS FALL AND
WINDS BACK TO THE SOUTHWEST. AFTER WEDNESDAY NIGHT...THE ECMWF...
GFS...AND GFS ENSEMBLES ARE IN GOOD AGREEMENT WITH THE LONG WAVE
TROF BECOMING REESTABLISHED ALONG THE WEST CONUS COAST. THIS
PATTERN WILL AMPLIFY A RIDGE DOWNSTREAM...ALONG TEMPERATURES OVER
THE FORECAST AREA TO EVENTUALLY RISE ABOVE NORMAL. HAVE TEMPERED
HIGHS AND LOWS THURSDAY THROUGH SATURDAY GIVEN ANTICIPATED SNOW
COVER. CONTINUED TO INCLUDE A CHANCE FOR RAIN THROUGH THE WEEKEND AS
UPPER LEVEL TROFS EJECT NORTHEAST INTO THE GREAT LAKE REGION.

&&

.PREV DISCUSSION... /ISSUED 1223 PM EST MON DEC 31 2007/

AVIATION...(18Z TAFS)
STRATUS DECK WITH LIFR CIGS AND IFR VIS HAS LIFTED AT FWA BUT
CONTINUES TO LINGER AT SBN AS MID-LEVEL DECK HAS LOCKED IN THE
SHALLOW LL INVERSION/STRATUS. STRATUS SHOULD LIFT BY 20/21Z AS
BETTER DYNAMICS AND INCREASING FLOW WORK IN. OTHERWISE...MAIN
CONCERN WILL BE THE WINTER STORM LATE THIS AFTN INTO TONIGHT AND
TUE MORNING. CIGS/VIS WILL LOWER INTO THE MVFR CATEGORY AT BOTH TAF
SITES BY 23/00Z AS LIGHT SNOW DEVELOPS...AND THEN INTO IFR AND
POSSIBLE LIFR BY 02Z TO 04Z WITH MODERATE SNOW. SOME UNCERTAINTY
REMAINS ON PLACEMENT OF POTENTIAL MESOBANDING WITH DEEPENING AND
PHASING OF STRONG SHORTWAVE OVER THE MID MS VALLEY THIS EVENING.
VIS DOWN TO A QUARTER OF A MILE OR LESS...WITH SNOWFALL RATES IN
EXCESS OF 2 INCHES PER HOUR...WILL BE POSSIBLE WITHIN THIS THIN
BAND. ALSO POTENTIAL FOR DRY SLOT TO IMPACT FWA AFTER MIDNIGHT AS
ISENTROPIC LIFT SHIFTS EASTWARD AND TROWAL/DEFORMATION ZONE STAYS
NORTH AND WEST TOWARDS SBN. ATTENTION THEN TURNS TO LAKE EFFECT
SHSN AND GUSTY WNW WINDS ON TUE AS STACKED LOW SHIFTS INTO THE
EASTERN GREAT LAKES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 12 PM EST TUESDAY FOR INZ026-027-
     032>034.

     WINTER STORM WARNING UNTIL 12 PM EST /11 AM CST/ TUESDAY FOR
     INZ003-006>009-012>018-020-022>025.

     WINTER STORM WARNING UNTIL 7 PM EST TUESDAY FOR INZ004-005.

MI...WINTER STORM WARNING UNTIL 12 PM EST TUESDAY FOR MIZ079>081.

     WINTER STORM WARNING UNTIL 7 PM EST TUESDAY FOR MIZ077-078.

OH...WINTER WEATHER ADVISORY UNTIL 12 PM EST TUESDAY FOR OHZ016-024-
     025.

     WINTER STORM WARNING UNTIL 12 PM EST TUESDAY FOR OHZ001-002-004-
     005-015.

LM...GALE WARNING FROM 4 AM TUESDAY TO 10 AM EST WEDNESDAY FOR LMZ043-
     046.

&&

SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...STEINWEDEL
Hazardous weather outlook, Dec 31, 4:18 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST MON DEC 31 2007

INZ003>005-012-014-MIZ077-078-011000-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH...
BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS
418 AM EST MON DEC 31 2007 /318 AM CST MON DEC 31 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT WINTER STORM SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT...SNOWFALL AMOUNTS OF 5 TO 9 INCHES WILL BE POSSIBLE BY
TUESDAY MORNING. INCREASING WINDS OVERNIGHT FROM THE NORTH WILL
PROMOTE BLOWING AND DRIFTING SNOW WELL INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE EXPECTED
TUESDAY AND WEDNESDAY. WINDS ON TUESDAY MAY APPROACH SUSTAINED
LEVELS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH. THERE IS ALSO THE
POTENTIAL FOR MODERATE TO HEAVY LAKE EFFECT SNOW TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL RATES AND ACCUMULATIONS WOULD BE APPRECIATED THROUGH THE NEXT
FEW DAYS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 AM EST MON DEC 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP LATE MONDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS ARE EXPECTED AGAIN THROUGH WEDNESDAY WITH
STRONG WINDS AND HIGH WAVES. WIND GUSTS MAY APPROACH GALE FORCE
LEVELS ON TUESDAY. ALSO...FREEZING SPRAY IS LIKELY DURING THIS
PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ006>009-013-015>018-020-022>025-MIZ079>081-OHZ001-002-004-005-015-
011000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP
418 AM EST MON DEC 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT WINTER STORM SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT...SNOWFALL AMOUNTS OF 5 TO 9 INCHES WILL BE POSSIBLE BY
TUESDAY MORNING. INCREASING WINDS OVERNIGHT FROM THE NORTH WILL
PROMOTE BLOWING AND DRIFTING SNOW WELL INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE EXPECTED
TUESDAY AND WEDNESDAY. WINDS ON TUESDAY MAY APPROACH SUSTAINED
LEVELS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL RATES AND ACCUMULATIONS WOULD BE APPRECIATED THROUGH THE NEXT
FEW DAYS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ026-027-032>034-OHZ016-024-025-011000-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
418 AM EST MON DEC 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT WINTER STORM SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT...SNOWFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE BY
TUESDAY MORNING. INCREASING WINDS OVERNIGHT FROM THE NORTH WILL
PROMOTE BLOWING AND DRIFTING SNOW WELL INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE EXPECTED
TUESDAY AND WEDNESDAY. WINDS ON TUESDAY MAY APPROACH SUSTAINED
LEVELS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL RATES AND ACCUMULATIONS WOULD BE APPRECIATED THROUGH THE NEXT
FEW DAYS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 4:01 AM ESTWinter Storm WatchIWXBranch, Cass, Hillsdale, Saint Joseph12 hr
Dec 31, 4:01 AM ESTSnow AdvisoryIWXAllen, Putnam, Van Wert12 hr
Dec 31, 4:22 PM ESTWinter Weather AdvisoryIWXAllen, Putnam, Van Wert20 hr

Nearby

Winter Storm Warnings in Indiana, 2007Winter Storm Warnings in Ohio, 2007Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.